Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 54, NWS Lincoln, IL

June 6, 2008Clay County, Effingham County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 6, 2008, 5:02 PM CDT for Clay County, Effingham County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 5:02 PM CDT (22:02 UTC)
Expired
Jun 6, 2008, 5:45 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clay County, IL, Effingham County, IL

The radar

The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:31 PM CDTFUNNEL CLOUD6 Nw Bible Grove, IL
Jun 6, 5:35 PM CDTTSTM WND DMGEffingham, ILNUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET. SWOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 062202
TORILX
ILC025-049-062245-
/O.NEW.KILX.TO.W.0054.080606T2202Z-080606T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
502 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES WEST OF
  EDGEWOOD...OR ABOUT 13 MILES SOUTHEAST OF VANDALIA...MOVING
  NORTHEAST AT 51 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDGEWOOD...
  IOLA...
  ALTAMONT...
  WATSON...
  BIBLE GROVE...
  EFFINGHAM...
  TEUTOPOLIS...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 168.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 100.

WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM...AND ATMOSPHERIC CONDITIONS SUPPORT THAT
ROTATION REACHING THE GROUND. A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF
THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN ILLINOIS.

LAT...LON 3884 8836 3878 8871 3890 8871 3891 8881
      3892 8883 3904 8883 3922 8854 3922 8848
      3918 8846 3918 8844
TIME...MOT...LOC 2202Z 247DEG 44KT 3885 8890

$$

BARNES
2 follow-up statements
000 
WWUS53 KILX 062229
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI JUN 6 2008

ILC025-049-062245-
/O.CON.KILX.TO.W.0054.000000T0000Z-080606T2245Z/
CLAY-EFFINGHAM-
530 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EFFINGHAM
AND NORTHERN CLAY COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED 3 MILES SOUTHEAST OF
MASON...OR ABOUT 14 MILES SOUTH OF EFFINGHAM...MOVING NORTHEAST AT 51
MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ELLIOTSTOWN...
  TEUTOPOLIS...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 168.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 100.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3884 8836 3878 8871 3890 8871 3891 8881
      3892 8883 3904 8883 3922 8854 3922 8848
      3918 8846 3918 8844
TIME...MOT...LOC 2230Z 247DEG 44KT 3895 8852

$$

BARNES
000 
WWUS53 KILX 062245
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT FRI JUN 6 2008

ILC025-049-062254-
/O.EXP.KILX.TO.W.0054.000000T0000Z-080606T2245Z/
CLAY-EFFINGHAM-
544 PM CDT FRI JUN 6 2008

...THE TORNADO WARNING FOR WESTERN AND CENTRAL EFFINGHAM AND 
NORTHWESTERN CLAY COUNTIES EXPIRES AT 545 PM CDT...

A TORNADO WARNING CONTINUES FOR EASTERN EFFINGHAM AND NORTHEASTERN 
CLAY COUNTIES UNTIL 615 PM CDT.

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3884 8836 3878 8871 3890 8871 3891 8881
      3892 8883 3904 8883 3922 8854 3922 8848
      3918 8846 3918 8844
TIME...MOT...LOC 2244Z 247DEG 44KT 3901 8832

$$

BARNES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:50 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 2:50 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT FRI JUN 6 2008

.DISCUSSION...
ISSUED 215 PM CDT FRI JUN 6 2008
PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE
MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS
EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND
EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000
FEET. WL TAKE ANOTHER LOOK AT THE FCST SOUNDINGS AND PROFILERS IN
A COUPLE OF HOURS...BUT IF CURRENT TRENDS CONTINUE...WL CANCEL THE
WIND ADVSY AT ZONE ISSUANCE TIME.

...HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME
OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH
ACROSS THE NORTH AND WEST THIS AFTN...

SHORT TERM...TONIGHT THROUGH MONDAY
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM
CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE
ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL
BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE
AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES
OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY
PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR
TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT.
LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A
HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL
CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET
CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT
SO WL CARRY A LITTLE HIGHER POPS THERE.

UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY
STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING
NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS
ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT
OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING
THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY
ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS
THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS
SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH
CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND
THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY
NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT.

VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER
LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO
FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE
INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK
REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS
OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE
SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO
THE LOWER MIDWEST.

LONG TERM...TUESDAY THROUGH FRIDAY
ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD
AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL
AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION
CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE
UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME.
NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING
TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY
IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE
TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE
LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW.

SMITH
&&

.AVIATION...
ISSUED 1252 PM CDT FRI JUN 6 2008

HAVE TEMPO GROUPS OF THUNDERSTORMS IN CENTRAL IL TAF SITES THIS
AFTERNOON AND AGAIN LATE TONIGHT INTO MID SAT MORNING. FIRST ROUND
OF STORMS DUE TO OUTFLOW BOUNDARY MOVING EASTWARD FROM THE IL
RIVER/I-55 TOWARD THE IN/IL BORDER BY 00Z. VSBYS COULD BE
RESTRICTED TO 1 TO 2 MILES IN HEAVY RAIN WITH CEILINGS DOWN TO 2500
FT. WINDY WITH SSW WINDS 20 TO 27 KTS AND GUSTS OF 30 TO 38 KTS.
MODELS SHOWING ANOTHER AREA OF CONVECTION LIFTING NE ACROSS
CENTRAL IL BETWEEN 09Z-15Z THEN INTO NORTHERN IL BY SAT AFTERNOON.
SOUTH WINDS DIMINISH TO 13 TO 15 KTS TONIGHT THEN SSW GUSTS OF 20
TO 25 KTS AFTER 13Z SAT.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jun 6, 2:21 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT FRI JUN 6 2008

ILZ027>031-036-037-040-041-071100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH
SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-042-043-047>053-071100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-
SCOTT-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55
EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS
AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF
35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

ILZ044>046-054>057-061>063-066>068-071>073-071100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS
DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE
STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON
WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH.

THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE
EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS
ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS.

RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM
MONTICELLO...AND ALSO ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND
TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS
TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER
PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE
WEATHER BECOMES MORE LIKELY.

RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL.
HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE
EMBARRAS AND WABASH RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

KH

In the hours before

Local storm report, Jun 6, 4:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
436 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     EFFINGHAM               39.12N 88.55W
06/06/2008                   EFFINGHAM          IL   MESONET

            ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
            REPORTED DOWN ON EVERGREEN STREET.

&&

OUSLEY
Local storm report, Jun 6, 4:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
447 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     2 S MATTOON             39.45N 88.37W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
            HWY 45.

0423 PM     TSTM WND DMG     MATTOON                 39.48N 88.37W
06/06/2008                   COLES              IL   PUBLIC

            SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
            TREES AND POWERLINES DOWN.

&&

OUSLEY
Local storm report, Jun 6, 4:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     2 S CHARLESTON          39.46N 88.18W
06/06/2008                   COLES              IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0436 PM     TSTM WND GST     7 S CHARLESTON          39.38N 88.18W
06/06/2008  E0 MPH           COLES              IL   EMERGENCY MNGR

            ESTIMATED AT 60 MPH.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:46 AM CDTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more10 hr
Jun 6, 10:59 AM CDTAreal Flood WarningILXLogan24 hr
Jun 6, 3:46 PM CDTSevere Thunderstorm WarningILXEffingham, Moultrie, Shelby59 min
Jun 6, 4:03 PM CDTTornado WarningILXColes, Cumberland, Effingham, Shelby42 min
Jun 6, 4:28 PM CDTTornado WarningILXColes, Douglas, Edgar47 min
Jun 6, 4:32 PM CDTFlash Flood WarningILXShelby4 hr
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Edgar, Jasper50 min
Jun 6, 4:55 PM CDTTornado WarningILXEdgar, Vermilion21 min
Jun 6, 5:36 PM CDTTornado WarningILXClay, Effingham, Jasper39 min
Jun 6, 5:51 PM CDTAreal Flood AdvisoryILXClay, Effingham3 hr
Jun 6, 6:01 PM CDTTornado WarningILXClark, Crawford, Jasper44 min
Jun 6, 6:23 PM CDTFlash Flood WarningILXClay, Effingham, Jasper6 hr
Jun 6, 6:24 PM CDTSevere Thunderstorm WarningILXClay, Effingham29 min
Jun 6, 6:43 PM CDTFlash Flood WarningILXClark, Crawford5 hr

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.